Abstract2018-05-24T12:52:58+00:00

Rayleigh wave correction for the BEM analysis of two-dimensional elastodynamic problems in a half-space

Author (s): Arias, I., Achenbach, J.D.
Journal: International Journal for Numerical Methods in Engineering

Volume: 60, Issue 13
Pages: 2131 – 2146
Date: 2004

Abstract:
A simple, elegant approach is proposed to correct the error introduced by the truncation of the infinite boundary in the BEM modelling of two-dimensional wave propagation problems in elastic half-spaces. The proposed method exploits the knowledge of the far-field asymptotic behavior of the solution to adequately correct the BEM displacement system matrix for the truncated problem to account for thecontribution of the omitted part of the boundary. The reciprocal theorem of elastodynamics is used for a convenient computation of this contribution involving the same boundary integrals that form the original BEM system. The method is formulated for a two-dimensional homogeneous, isotropic,linearly elastic half-space and its implementation in a frequency domain boundary element scheme is discussed in some detail. The formulation is then validated for a free Rayleigh pulse travelling on a half-space and successfully tested for a benchmark problem with a known approximation to the analytical solution.

key words: Infinite domain; frequency domain BEM; boundary truncation; 2D elastodynamics;
Rayleigh waves

  
  

Bibtex:

@article {NME:NME1039,
author = {Arias, I. and Achenbach, J. D.},
title = {Rayleigh wave correction for the BEM analysis of two-dimensional elastodynamic problems in a half-space},
journal = {International Journal for Numerical Methods in Engineering},
volume = {60},
number = {13},
publisher = {John Wiley & Sons, Ltd.},
issn = {1097-0207},
url = {http://dx.doi.org/10.1002/nme.1039},
doi = {10.1002/nme.1039},
pages = {2131--2146},
keywords = {infinite domain, frequency domain BEM, boundary truncation, 2D elastodynamics, Rayleigh waves},
year = {2004},
}